Illinois, 2012

Hail in Illinois, May 26, 2012

May 26, 2012 · NWS LOT · 4 events in 2 counties and zones

An area of strong thunderstorms developed over portions of north central Illinois in the early morning hours of May 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

An area of strong thunderstorms developed over portions of north central Illinois in the early morning hours of May 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at May 26, 3:16 AM CST, 57 minutes earlier.

Area forecast discussion, May 26, 3:16 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
416 AM CDT SAT MAY 26 2012

.DISCUSSION...
306 AM CDT

SHORT TERM...SATURDAY THROUGH MONDAY NIGHT...
MAIN CONCERNS WILL BE CONVECTIVE CHANCES THROUGH THE PERIOD AS WELL
AS INCREASE IN TEMPERATURES...MOST NOTABLY ON SUNDAY.

THIS MORNING...A STATIONARY FRONT SPANS EAST TO WEST FROM NORTHERN
MISSOURI INTO CENTRAL INDIANA WITH A BROAD AREA OF THUNDERSTORMS TO
THE NORTH OF THE FRONT ACROSS THE NORTHERN HALF OF IOWA AND MOVING
INTO FAR NORTHWESTERN ILLINOIS. WOULD EXPECT MOST OF THE ONGOING
ACTIVITY TO RIDE NORTH OF THE FORECAST AREA ALONG THE PERIPHERY OF
THE UPPER RIDGE BUT COULD SEE SOME NEW DEVELOPMENT BACK-BUILDING
SOUTH INTO THE BETTER INSTABILITY. THE BEST CHANCES FOR US WILL BE
NEAR THE WISCONSIN STATE LINE.

THE FRONT IS THEN FORECAST TO SURGE NORTHWARD TODAY. SOUTH OF THE
BOUNDARY...INSTABILITY WILL INCREASE TO 3000+ J/KG BUT SHOULD REMAIN
CAPPED IN ABSENCE OF ANY LARGE SCALE ASCENT. MAIN PRECIP CONCERNS
WILL BE JUST AHEAD OF THE FRONT...WHERE ISENTROPIC ASCENT
MAY BE ABLE TO TAP INTO THE MORE MODEST INSTABILITY THAT EXISTS
NORTH OF THE FRONT. STILL...WITH BROAD SUBSIDENCE ALOFT/H5 HEIGHT
RISES...ANY CONVECTION SHOULD REMAIN ISOLATED AND WILL ONLY MAINTAIN
SLIGHT CHANCE POPS FOR THIS AFTERNOON MAINLY NORTH OF THE I-80
CORRIDOR. BY LATE THIS AFTERNOON...EXPECT THE FRONT TO REACH
WISCONSIN.

TEMPERATURES TODAY SHOULD RISE INTO THE LOW 90S SOUTH OF I-80...AND
80S TO THE NORTH...EXCEPT ALONG THE LAKE IN ILLINOIS WHERE SOUTHEAST
WINDS WILL KEEP TEMPERATURES COOLER. DEWPOINTS ARE ALSO PROGGED TO
INCREASE TODAY...THOUGH DEEP MIXING AND VERY DRY AIR ALOFT WILL HELP
KEEP HUMIDITY IN CHECK.

SUNDAY...WILL BE WELL INTO THE WARM SECTOR ON SUNDAY AND WILL SEE
THE WARMEST DAY OF THE YEAR SO FAR...WITH TEMPERATURES RISING WELL
INTO THE 90S. HUMIDITY AND RESULTANT HEAT INDICES WILL BE OF CONCERN
SUNDAY. FORECAST SOUNDINGS SHOW VERY DRY AIRMASS IN PLACE ALOFT AND
MIXING SHOULD ONCE AGAIN HELP KEEP DEWPOINTS IN CHECK //MID 60S
MIXING OUT INTO THE 50S IN THE AFTERNOON///...DESPITE SOME GUIDANCE
SUGGESTING DEW POINTS INTO THE 70S. THIS WILL LEAD TO A MAX HEAT
INDEX AROUND 100F. RECORD TEMPERATURES ARE 94 AND 92 FOR CHICAGO AND
ROCKFORD...RESPECTIVELY...AND THERE IS A GOOD PROBABILITY OF
BREAKING THESE RECORDS. WINDS CONTINUE TO LOOK SLIGHTLY TOO STRONG
FOR A LAKE BREEZE TO PUSH INLAND...BUT CONFIDENCE NOT PARTICULARLY
HIGH. WILL NOT INCLUDE IN GRIDS NOW...BUT MAY SEE SOME AREAS
IMMEDIATELY ALONG THE LAKESHORE GET SOME RELIEF FROM THE HEAT SUNDAY.

MONDAY...NEGATIVELY TILTED TROUGH PROGGED TO LIFT NORTHEAST ACROSS
THE PLAINS. AS THE SURFACE LOW MOVES EAST ACROSS NORTH DAKOTA...THE
PRESSURE GRADIENT WILL TIGHTEN ACROSS THE MIDWEST LEADING TO GUSTY
WINDS OF 30 MPH OR SO ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.
TEMPERATURES MONDAY SHOULD WARM INTO THE 90S AGAIN...THOUGH MAY BE
SLIGHTLY COOLER COMPARED TO SUNDAY WITH MORE CLOUD COVER DUE TO
CONVECTIVE DEBRIS FROM THE FRONT. THE COLD FRONT WILL SWEEP ACROSS
THE FORECAST AREA MONDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS.

LONG TERM...TUESDAY THROUGH FRIDAY...
EXPECT COOLER/SEASONABLE TEMPERATURES TO ARRIVE TUESDAY IN THE WAKE
OF THE COLD FRONT...WITH BELOW NORMAL TEMPERATURES TO ROUND OUT THE
REMAINDER OF THE WEEK. A RE-ENFORCING/WEAK COLD FRONT WILL DROP
SOUTH ACROSS THE REGION WEDNESDAY WITH H85 TEMPS DROPPING INTO THE
LOW SINGLE DIGITS ACROSS NORTHERN ILLINOIS. THE ECMWF AND GFS BOTH
ADVERTISE A LOW MOVING ACROSS THE MID MISSISSIPPI VALLEY INTO THE
OHIO VALLEY TOWARDS THE END OF THE WEEK BRINGING A CHANCE OF RAIN TO
THE REGION...THOUGH THE ECMWF IS ABOUT 12 TO 18 HOURS SLOWER. BMD

&&

.CLIMATE...

...RECORD BREAKING HIGH TEMPERATURES EXPECTED SUNDAY MAY 27TH...

302 PM...CURRENTLY FORECASTING A NEW RECORD HIGH AT ORD OF 96 ON
SUNDAY...MAY 27TH. THE ORD RECORD HIGH FOR MAY 27TH IS 94 SET IN
1911.

THE EARLIEST OCCURRENCE OF 96 DEGREES OR HIGHER IN CHICAGO IS ON
MAY 31ST 1934 WHEN A RECORD HIGH OF 98 WAS REACHED. THUS...IF THE
TEMPERATURE DOES REACH 96...OR HIGHER...ON SUNDAY MAY 27TH...IT
WILL BECOME THE WARMEST TEMPERATURE THIS EARLY IN THE YEAR.

CURRENTLY FORECASTING A NEW RECORD HIGH OF 98 AT RFD ON SUNDAY...
MAY 27TH. THE RFD RECORD HIGH FOR MAY 27TH IS 92 SET IN 1978.

THE EARLIEST OCCURRENCE OF 98 DEGREES OR HIGHER IN ROCKFORD IS ON
MAY 31ST 1934 WHEN A RECORD HIGH OF 106 WAS REACHED. THUS...IF
THE TEMPERATURE DOES REACH 98...OR HIGHER...ON SUNDAY MAY 27TH...
IT WILL BECOME THE WARMEST TEMPERATURE THIS EARLY IN THE YEAR.

A LIST OF RECORD HIGH TEMPS AND RECORD HIGH MINIMUM TEMPS FOR THE
UPCOMING HOLIDAY WEEKEND IS BELOW. DEPENDING ON FRONTAL TIMING...
REACHING RECORD HIGHS ON MONDAY IS POSSIBLE...BUT CONFIDENCE IS
LOWER THAN REACHING RECORD HIGHS ON SUNDAY.

RECORDS FOR ORD...
                   HIGH TEMP/YEAR    HIGH MINIMUM TEMP/YEAR

SAT MAY 26TH           94/1911               75/1914
SUN MAY 27TH           94/1911               75/1911
MON MAY 28TH           93/1977               74/2006

RECORDS FOR RFD...

SAT MAY 26TH           92/1911               67/1991
SUN MAY 27TH           92/1978               71/1914
MON MAY 28TH           93/2006               69/2006

CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* SCTD TSRA LIKELY THIS MORNING...ESPECIALLY NORTH OF ORD

IZZI

//DISCUSSION...UPDATED 09Z...

SHRA/TSRA SEEM TO BE HUGGING THE WI/IL BORDER WITH A GRADUAL
TENDENCY FOR THE EAST-WEST AXIS OF STORMS TO MIGRATE VERY SLOWLY
NORTHWARD WHILE INDIVIDUAL STORMS TEND TO PROPAGATE A BIT
SOUTHEASTWARD TOWARD GREATER INSTABILITY. NET MOTION IS LARGELY
DUE EAST AND SHOULD RESULT IN THE MAJORITY OF TSRA STAYING JUST TO
THE NORTH OF ORD...BUT IT WILL BE VERY CLOSE AND ITS POSSIBLE THAT
ORD COULD SEE A PERIOD OR TWO OF THUNDER. GIVEN THAT THE MOST
LIKELY SCENARIO IS MOST STORMS STAYING NORTH OF THE TERMINAL HAVE
OPTED TO JUST HANDLE THREAT WITH VCTS FOR NOW...BUT WILL MONITOR
RADAR/SATELLITE TRENDS CLOSELY FOR POSSIBLE AMENDMENTS.

IZZI

UPDATED 06Z...

SCATTERED THUNDERSTORMS DEVELOPING OVER IOWA SHOULD TRANSLATE
EASTWARD ACROSS SOUTHERN WI AND POSSIBLY NORTHERN IL LATE TONIGHT
INTO EARLY SATURDAY MORNING. OBJECTIVE GUIDANCE SUGGESTS THAT
ATMOSPHERE IS DESTABILIZING QUICKLY OVER NORTHERN IL SUGGESTING AT
LEAST A SLIGHTLY GREATER THREAT OF TS AT TERMINALS OVERNIGHT INTO
EARLY SAT MORNING...HOWEVER CONFIDENCE AND COVERAGE NOT HIGH
ENOUGH TO INCLUDE TS IN TAFS AT CHGO TERMINALS BUT DID INTRODUCE
TS AT RFD. WILL NEED TO MONITOR HOW STORMS EVOLVE OVER NORTHERN IA
OVERNIGHT...CURRENT EXPECTATION IS THAT THEY SHOULD SHIFT MAINLY
NORTH OF THE WI/IL BORDER SHORTLY AFTER SUNRISE SAT MORNING BUT
SHOULD MORE ORGANIZED CLUSTER FORM THEN THREAT MAY BE A BIT HIGHER
LATER INTO THE MORNING SAT FOR CHGO METRO AREA.

WARM FRONT LIKELY TO REMAIN SOUTH OF THE AREA THROUGH THE DAY
SATURDAY WITH EAST TO NORTHEAST WINDS OFF THE LAKE EXPECTED
THROUGH THE DAY. WARM FRONT LIKELY TO SHIFT NORTHWARD INTO
WISCONSIN SATURDAY NIGHT WITH WIND SHIFT TO THE SOUTH EXPECTED.
OUTSIDE OF ANY TSRA THIS MORNING EXPECT GENERALLY VFR CONDITIONS
THROUGH THE PERIOD.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* LOW/MEDIUM CONFIDENCE IN TSRA POTENTIAL THROUGH 18Z SAT
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY...VFR AND HOT.

MONDAY...VFR WITH SCATTERED STRONG THUNDERSTORMS...GUSTY SOUTHWEST
WINDS. HOT.

TUESDAY...VFR.

WEDNESDAY...VFR.

THURSDAY...VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

LENNING

&&

.MARINE...
257 AM CDT

HIGH PRESSURE OVER THE LAKE THIS MORNING WILL GRADUALLY LIFT
NORTH OVER THE WEEKEND AS A WARM FRONT LIFTS NORTH ACROSS THE LAKE
TONIGHT AND SUNDAY. WINDS WILL TURN MORE SOUTHERLY BEHIND THE
FRONT...BUT HOT AIR MASS ADVECTING OVER THE RELATIVELY COLD LAKE
WILL KEEP WINDS FROM REACHING THEIR FULL POTENTIAL NEAR THE
SURFACE. EVEN WITH STABILITY ISSUES...GRADIENT SHOULD TIGHTEN UP
ENOUGH TO SUPPORT WINDS OVER 20 KT MONDAY IN ADVANCE OF COLD FRONT
THAT WILL SWEEP ACROSS THE LAKE MONDAY NIGHT RESULTING IN WIND
SHIFT TO THE WEST. HIGH PRESSURE WILL TAKE UP RESIDENCE OVER THE
REGION MID WEEK ONWARD WITH GENERALLY NORTHERLY WINDS EXPECTED
FOR THE MIDDLE/END OF THE UPCOMING WEEK.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 26, 3:11 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 AM CDT SAT MAY 26 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 AM CDT SAT MAY 26 2012 /511 AM EDT SAT MAY 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
   FREQUENT CLOUD TO GROUND LIGHTNING.
   HEAVY RAIN.

  AREAS AFFECTED AND TIMING:

   SHOWERS AND THUNDERSTORMS ARE ONGOING EARLY THIS MORNING ACROSS
   FAR NORTHERN ILLINOIS. EXPECT THUNDERSTORMS TO CONTINUE THROUGH
   MID MORNING BEFORE WEAKENING. THERE IS A SLIGHT CHANCE OF
   ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON...MAINLY NORTH OF
   INTERSTATE 80.

  DISCUSSION:

  THUNDERSTORMS DEVELOPED ON THE NOSE OF A LOW LEVEL JET TO OUR
  WEST THIS MORNING AND HAVE TRACKED EAST INTO NORTHERN ILLINOIS.
  THUNDERSTORMS MAY PROPAGATE SOUTHEASTWARD ALONG THE INSTABILITY
  GRADIENT BEFORE WEAKENING LATE THIS MORNING. THIS
  AFTERNOON...THE STATIONARY BOUNDARY OVER CENTRAL ILLINOIS WILL
  BEGIN TO LIFT NORTHWARD. THERE IS A SLIGHT CHANCE OF ADDITIONAL
  ISOLATED THUNDERSTORMS DEVELOPING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND MONDAY NIGHT
AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE.

HOT WEATHER IS EXPECTED SUNDAY INTO MONDAY WITH HIGHS ON SUNDAY
REACHING THE MIDDLE TO UPPER 90S. HIGHS ON MONDAY MAY ALSO REACH
THE LOWER TO MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-270915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS MORNING. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS MAY BECOME HAZARDOUS TO SMALL CRAFT ON MONDAY.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS MONDAY AND
MONDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY AFTERNOON
INTO MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN THIS
MORNING...AND ACROSS NORTHERN LAKE MICHIGAN THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MAINLY NORTHERN
LAKE MICHIGAN SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER THE
ENTIRE LAKE MONDAY AND MONDAY NIGHT. SOME THUNDERSTORMS MAY BE
SEVERE MONDAY AFTERNOON INTO MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

The radar

The Milwaukee radar (KMKX), 94 km away, was scanning. The volume nearest the first event began at 10:13 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Winnebago

When
May 26, 4:13 AM CST to 4:14 AM CST
Where
Winnebago County, 1.92 mi NNW of West End to 0.86 mi NW of West End
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
42.297, -89.240

Hail, McHenry

When
May 26, 6:03 AM CST to 6:06 AM CST
Where
McHenry County, 1.68 mi ENE of Crystal Lake Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.210, -88.290

Hail, McHenry

When
May 26, 6:05 AM CST to 6:07 AM CST
Where
McHenry County, 1.72 mi NE of Fox River Grove
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
42.220, -88.200

Hail, McHenry

When
May 26, 6:12 AM CST to 6:16 AM CST
Where
McHenry County, 1.23 mi NW of Cary
Measured
0.75 in hail
Reported by
Public
Coordinates
42.210, -88.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381528, 381531, 381533, 381534.